MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW LONG THREAD/50MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW LONG THREAD/50MM; SCREW,FIXATION,BONE
Model Number 207.750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not removed.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during an unknown procedure, the cannulated screw long thread broke while implanting.There were fragments generated from the broken device but they could not be retrieved.Xrays were performed intra-operatively.The device remains implanted.The procedure was successfully completed with a 15-minute surgical delay.Patient outcome is unknown.Concomitant device reported: 1.6mm threaded guide wire (part# 292.72, lot# unknown, quantity# 4).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: additional patient identifier: (b)(6).No product was returned; the investigation was performed based on the received medical images.Upon review of the medical images, it can be confirmed that the screw broke into two pieces at the transition from the smooth shaft to the distal threads.The cause for the damage could not be determined.A review of the device history records could not be performed due to the unknown lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM CANNULATED SCREW LONG THREAD/50MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7914039
Report Number2939274-2018-53963
Device Sequence Number16379028
Product Code HWC
UDI-Device Identifier10886982148551
UDI-Public(01)10886982148551
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K963192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number207.750
Device Catalogue Number207.750
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer10/08/2018
10/17/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/16/2018
10/17/2018
Patient Sequence Number1
Patient Age14 YR